Alert archive / North Carolina / Small Craft Advisories in 2012

Small Craft Advisory 73, NWS Newport/Morehead City, NC

October 11, 2012

NWS Newport/Morehead City, NC issued this small craft advisory at Oct 11, 2012, 10:19 PM EDT. It took effect at Oct 12, 2012, 6:00 PM EDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Oct 11, 2012, 10:19 PM EDT (02:19 UTC)
In effect from
Oct 12, 2012, 6:00 PM EDT
Expired
Oct 13, 2012, 3:01 PM EDT
In force
21 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

818 
WHUS72 KMHX 120219
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1019 PM EDT THU OCT 11 2012

...SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP FRIDAY EVENING
AND CONTINUE INTO SATURDAY ACROSS ALL OF THE EASTERN NORTH
CAROLINA WATERS...

.A COLD FRONT WILL SWEEP SOUTH ACROSS THE NORTH CAROLINA WATERS
LATE FRIDAY. BEHIND THE FRONT MARINERS CAN EXPECT GUSTY NORTHERLY
WINDS OF 20 TO 25 KNOTS AND BUILDING SEAS TO 5 TO 7 FEET. THESE
CONDITIONS WILL CONTINUE INTO SATURDAY THEN SUBSIDING AS HIGH
PRESSURE BUILDS OVER THE WATERS SATURDAY AFTERNOON.

AMZ130-135-121030-
/O.NEW.KMHX.SC.Y.0073.121012T2200Z-121013T1500Z/
ALBEMARLE SOUND-PAMLICO SOUND-
1019 PM EDT THU OCT 11 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM FRIDAY TO 11 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM FRIDAY TO
11 AM EDT SATURDAY.

* WINDS...NORTH 15 TO 25 KT.

* SEAS...WAVES 2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-152-154-156-158-121030-
/O.NEW.KMHX.SC.Y.0073.121012T2200Z-121013T1800Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
1019 PM EDT THU OCT 11 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM FRIDAY TO 2 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM FRIDAY TO
2 PM EDT SATURDAY.

* WINDS...NORTHEAST 15 TO 25 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
7 follow-up statements
253 
WHUS72 KMHX 121343
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
943 AM EDT FRI OCT 12 2012

...SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP LATE TODAY
AND CONTINUE INTO SATURDAY...

.A COLD FRONT WILL SWEEP SOUTH ACROSS THE NORTH CAROLINA WATERS
LATE TODAY. BEHIND THE FRONT MARINERS CAN EXPECT GUSTY NORTHERLY
WINDS OF 20 TO 30 KNOTS AND BUILDING SEAS TO 5 TO 7 FEET. THESE
CONDITIONS WILL CONTINUE INTO SATURDAY THEN SUBSIDING AS HIGH
PRESSURE BUILDS OVER THE WATERS SATURDAY AFTERNOON.

AMZ130-135-122145-
/O.CON.KMHX.SC.Y.0073.121012T2200Z-121013T1500Z/
ALBEMARLE SOUND-PAMLICO SOUND-
943 AM EDT FRI OCT 12 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 11 AM EDT SATURDAY...

* WINDS...NORTH 20 TO 25 KT.

* SEAS...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-152-154-156-158-122145-
/O.CON.KMHX.SC.Y.0073.121012T2200Z-121013T1800Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
943 AM EDT FRI OCT 12 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 2 PM EDT SATURDAY...

* WINDS...NORTH TO NORTHEAST 20 TO 25 KT.

* SEAS...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
361 
WHUS72 KMHX 121652
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1252 PM EDT FRI OCT 12 2012

...SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP LATE TODAY AND
THIS EVENING AND CONTINUE INTO SATURDAY...

.A COLD FRONT WILL SWEEP SOUTH ACROSS THE NORTH CAROLINA WATERS
LATE TODAY. BEHIND THE FRONT MARINERS CAN EXPECT GUSTY NORTHERLY
WINDS OF 20 TO 30 KNOTS AND BUILDING SEAS TO 5 TO 7 FEET. THESE
CONDITIONS WILL CONTINUE INTO SATURDAY THEN SUBSIDING AS HIGH
PRESSURE BUILDS OVER THE WATERS SATURDAY AFTERNOON.

AMZ152-154-156-130800-
/O.EXT.KMHX.SC.Y.0073.121012T2200Z-121013T2100Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
1252 PM EDT FRI OCT 12 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
5 PM EDT SATURDAY...

* WINDS...NORTH TO NORTHEAST 20 TO 25 KT...WITH GUSTS TO 30 KT.

* SEAS...BUILDING TO 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ158-130800-
/O.EXT.KMHX.SC.Y.0073.121013T0000Z-121013T2100Z/
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
1252 PM EDT FRI OCT 12 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO
5 PM EDT SATURDAY...

* WINDS...NORTH TO NORTHEAST 20 TO 25 KT.

* SEAS...4 TO 6 FEET...HIGHEST OUTER WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ130-135-130800-
/O.CON.KMHX.SC.Y.0073.121012T2200Z-121013T1500Z/
ALBEMARLE SOUND-PAMLICO SOUND-
1252 PM EDT FRI OCT 12 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 11 AM EDT SATURDAY...

* WINDS...NORTH 20 TO 25 KT.

* SEAS...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-130800-
/O.CON.KMHX.SC.Y.0073.121012T2200Z-121013T1800Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
1252 PM EDT FRI OCT 12 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 2 PM EDT SATURDAY...

* WINDS...NORTH TO NORTHEAST 20 TO 25 KT.

* SEAS...BUILDING TO 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
413 
WHUS72 KMHX 130828
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
428 AM EDT SAT OCT 13 2012

...SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP LATE TODAY AND
THIS EVENING AND CONTINUE INTO SATURDAY...

.GUSTY WINDS BEHIND A COLD FRONT WILL LINGER THROUGH EARLY AFTERNOON.
MARINERS CAN EXPECT GUSTY NORTHERLY WINDS OF 20 TO 25 KNOTS AND
BUILDING SEAS TO 5 TO 7 FEET. WINDS WILL SUBSIDE THIS AFTERNOON.

AMZ130-135-131500-
/O.CON.KMHX.SC.Y.0073.000000T0000Z-121013T1500Z/
ALBEMARLE SOUND-PAMLICO SOUND-
428 AM EDT SAT OCT 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WINDS...NORTHEAST 20 TO 25 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ152-154-156-158-131700-
/O.CON.KMHX.SC.Y.0073.000000T0000Z-121013T2100Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
428 AM EDT SAT OCT 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WINDS...NORTHEAST 20 TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-131700-
/O.CON.KMHX.SC.Y.0073.000000T0000Z-121013T1800Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
428 AM EDT SAT OCT 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS...NORTHEAST 20 TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
054 
WHUS72 KMHX 131230
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
830 AM EDT SAT OCT 13 2012

...SMALL CRAFT ADVISORY CONDITIONS WILL END OVER THE WATERS TODAY
AS WINDS AND SEAS DIMINISH...

.NORTHEAST WINDS WILL GRADUALLY SUBSIDE TODAY AS HIGH PRESSURE
BUILDS IN FROM THE NORTHWEST.

AMZ130-131330-
/O.CAN.KMHX.SC.Y.0073.000000T0000Z-121013T1500Z/
ALBEMARLE SOUND-
830 AM EDT SAT OCT 13 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY.

WINDS HAVE DIMINISHED TO BELOW 25 KNOTS.

$$

AMZ135-131500-
/O.CON.KMHX.SC.Y.0073.000000T0000Z-121013T1500Z/
PAMLICO SOUND-
830 AM EDT SAT OCT 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WINDS...NORTHEAST 20 TO 25 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ152-154-156-158-132030-
/O.CON.KMHX.SC.Y.0073.000000T0000Z-121013T2100Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
830 AM EDT SAT OCT 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WINDS...NORTHEAST 15 TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-131800-
/O.CON.KMHX.SC.Y.0073.000000T0000Z-121013T1800Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
830 AM EDT SAT OCT 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS...NORTHEAST 15 TO 20 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
982 
WHUS72 KMHX 131500
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1100 AM EDT SAT OCT 13 2012

...SMALL CRAFT ADVISORY CONDITIONS WILL END OVER THE WATERS TODAY
AS WINDS AND SEAS DIMINISH...

.NORTHEAST WINDS WILL GRADUALLY SUBSIDE TODAY AS HIGH PRESSURE
BUILDS IN FROM THE NORTHWEST.

AMZ135-131600-
/O.CAN.KMHX.SC.Y.0073.000000T0000Z-121013T1500Z/
PAMLICO SOUND-
1100 AM EDT SAT OCT 13 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY.

NORTHEAST WINDS WILL CONTINUE TO GRADUALLY DIMINISH THE REST OF
TODAY.

$$

AMZ152-154-156-158-132100-
/O.CON.KMHX.SC.Y.0073.000000T0000Z-121013T2100Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
1100 AM EDT SAT OCT 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WINDS...NORTHEAST 15 TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-131800-
/O.CON.KMHX.SC.Y.0073.000000T0000Z-121013T1800Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
1100 AM EDT SAT OCT 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS...NORTHEAST 15 TO 20 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
133 
WHUS72 KMHX 131650
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1250 PM EDT SAT OCT 13 2012

...SMALL CRAFT ADVISORY CONDITIONS WILL END OVER THE WATERS TODAY
AS WINDS AND SEAS DIMINISH...

.NORTHEAST WINDS WILL GRADUALLY SUBSIDE TODAY AS HIGH PRESSURE
BUILDS IN FROM THE NORTHWEST.

AMZ150-131800-
/O.CAN.KMHX.SC.Y.0073.000000T0000Z-121013T1800Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
1250 PM EDT SAT OCT 13 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY.

WINDS AND SEAS HAVE DROPPED BELOW SMALL CRAFT ADVISORY LEVELS.

$$

AMZ152-154-156-158-132100-
/O.CON.KMHX.SC.Y.0073.000000T0000Z-121013T2100Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
1250 PM EDT SAT OCT 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WINDS...NORTHEAST 15 TO 20 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
460 
WHUS72 KMHX 131901
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
301 PM EDT SAT OCT 13 2012


AMZ152-154-156-158-132015-
/O.CAN.KMHX.SC.Y.0073.000000T0000Z-121013T2100Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
301 PM EDT SAT OCT 13 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY.

WINDS AND SEAS HAVE SUBSIDED BELOW SMALL CRAFT ADVISORY LEVELS.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Oct 11, 7:30 PM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, Oct 11, 7:30 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
730 PM EDT THU OCT 11 2012

.SYNOPSIS...
HIGH PRESSURE WILL BE OVER THE AREA TONIGHT. A DRY COLD FRONT WILL
MOVE THROUGH FROM THE NORTH LATE FRIDAY. HIGH PRESSURE WILL BUILD IN
FROM THE NORTH FRIDAY NIGHT THROUGH SATURDAY...THEN EXTEND OVER THE
AREA FROM OFFSHORE THROUGH SUNDAY NIGHT. A COLD FRONT WITH MORE
MOISTURE WILL MOVE THROUGH ON MONDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SFC HIGH PRESSURE HAS SETTLED OVER AREA AND WILL PRODUCE
EXCELLENT RADIATIONAL COOLING CONDITIONS OVERNIGHT. CONTINUED
PREVIOUS FCST FOR MIN TEMPS...GENERALLY BELOW MOS GDNC AS DRY AIR
MASS WILL ALLOW TEMPS TO DROP TO NEAR 40 INLAND AND AROUND 50 OBX.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
AS OF 3 PM THU...WEAK WAA WILL OCCUR AHEAD OF NEXT DRY COLD FRONT
BUT CLOUD COVER EXPECTED TO BE LIMITED. INSOLATION AND LIGHT
DOWNSLOPING FLOW WILL PRODUCE MAX TEMPS IN LOW-MID 70S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AS OF 330 PM THUR...LONG TERM PERIOD WILL FEATURE DRY AND COOL
CONDITIONS FOR THE WEEKEND WITH SLIGHT SHOWER CHANCES FOR THE
BEGINNING OF NEXT WEEK.

COLD FRONT PASSES THROUGH FRI AS GREAT LAKES TROUGH AMPLIFIES AS IT
QUICKLY PROGRESSES THROUGH NEW ENGLAND. TEMPS WILL DROP STEADILY FRI
NIGHT...ENDING UP IN THE 40S MOST LOCALES...WITH 50S ON THE
IMMEDIATE COAST. STRONG COLD AIR ADVECTION WILL MAKE FOR BREEZY
CONDITIONS FOR THE OUTER BANKS WITH NORTH WINDS 15 MPH GUSTING TO 20
MPH FRI NIGHT. COOL HIGH PRES BUILDS IN SAT WITH PLEASANTLY DRY
CONDITIONS AND TEMPS BELOW CLIMO...GENERALLY IN THE 65 TO 70 DEGREE
RANGE. LOW LEVEL THICKNESSES SUPPORT THE COOLER ECMWF GUIDANCE
VALUES. UPR RIDING COMMENCES ALOFT SAT NIGHT...THOUGH DRY SFC HIGH
PRES WILL REMAIN RIDGING ACROSS E NC LEADING TO ANOTHER CHILLY NIGHT
WITH LOWS IN THE 40S...WITH 50S NEAR THE COAST.

SEASONABLY WARM TEMPS ON SUN AS RETURN FLOW DEVELOPS IN THE LOW
LEVELS. MAX TEMPS GENERALLY IN THE MID 70S EXPECTED. BOTH 12Z/11
OPER GFS AND ECMWF IN GOOD AGREEMENT ON NEXT COLD FRONT TO PASS
THROUGH THE REGION LATE MON BRINGING NEXT CHANCE OF PRECIP. KEPT
POPS LIMITED TO JUST SLIGHT CHANCE ATTM...AS SNDGS STILL INDICATING
DRY MID LEVELS DESPITE THE DECENT FORCING. SHOULD PRECIP
MATERIALIZE... THERE IS THE SMALL CHANCE FOR THUNDER AS WEAK
INSTABILITY WILL BE PRESENT.

SOME MODEL DIFF BEYOND TUE...AS GFS SLOW TO EXIT FRONTAL BOUNDARY...
AND KEEPS IN CLOUDS AND LIGHT ISENTROPIC RAIN SHOWERS. HOWEVER...
THIS SOLN LOOKS UNLIKELY...AS OPERATIONAL ECM AS WELL AS ECM/NCEP
ENSEMBLE MEAN HEIGHT FIELDS INDICATE MORE PROGRESSIVE SYSTEM. LEFT
FCST DRY TUE AND WED AS A RESULT...WITH TEMPS NEAR SEASONAL LEVELS.

&&

.AVIATION /23Z THURSDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH 00Z SATURDAY/...
EXPECT VFR CONDITIONS FOR MOST OF THE TAF PERIOD WITH STRONG HIGH
PRESSURE BUILDING INTO THE AREA. SHALLOW/PATCHY STEAM FOG MAY
DEVELOP IN THE VCNTY OF WATER SOURCES NEAR AIRFIELDS LATE TONIGHT
BUT EXPECT TO HAVE LIMITED IMPACT ON AIRPORT OPS SO WILL LEAVE
OUT OF TAFS FOR NOW. ANY FOG BURNS OFF QUICKLY AFTER SUNRISE
FRIDAY WITH MAINLY CLEAR SKIES EXPECTED FOR THE REMAINDER OF THE
DAY.

LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 330 PM THUR...MAINLY VFR CONDITIONS FRI NIGHT THROUGH THE
WEEKEND INTO EARLY NEXT WEEK. CANNOT RULE OUT BRIEF PERIODS OF
MVFR OR IFR BR SAT AND SUN NIGHTS...AS HIGH PRES WILL BRING LIGHT
WINDS AND MAINLY CLEAR SKIES. YET ANOTHER COLD FRONT WILL SWEEP
THROUGH LATE MON BRINGING MAINLY JUST AN INC IN CLOUDS...THOUGH
CANNOT RULE OUT A SHOWER OR TSTORM WITH THIS FRONTAL PASSAGE.

&&

.MARINE...
SHORT TERM /THROUGH FRIDAY/...
WINDS CONTINUE TO DIMINISH THIS EVE WITH HIGH PRES BUILDING TO
THE WATERS. SEAS HAVE CONTINUED TO SUBSIDE TO LESS THAN 6 FT WITH
THE LIGHTER WINDS SO HAVE DROPPED THE SMALL CRAFT ADVISORY. WINDS
WILL BACK TO NW OVERNIGHT INTO FRIDAY...THEN ANOTHER CAA SURGE
EXPECTED TO SPREAD N TO S LATE FRI AFTN. ANOTHER PERIOD OF SCA
WITH GUSTS LIKELY BY FRI EVENING AND WILL LIKELY RE-ISSUE SCA
LATER THIS EVENING FOR THE UPCOMING EVENT.

LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 330 PM THUR...STRONG CAA WILL SURGE SOUTH FRI NIGHT...WITH N
WINDS INC TO SMALL CRAFT CONDITIONS THROUGHOUT THE WATERS AND BOTH
SOUNDS BY EARLY EVENING. WINDS WILL GUST ABOVE 25 KT THROUGH EARLY
SAT MORNING...WITH SEAS BUILDING TO 6 TO 7 FEET FOR OUTER CENTRAL
AND NORTHERN WATERS...AND AROUND 6 FEET FOR THE SOUTHERN WATERS.
WINDS SLOWLY DIMINISH BELOW SCA BY SAT AFTERNOON...THOUGH ELEVATED
SEAS WILL LINGER THROUGH SAT AFTERNOON FOR THE CENTRAL AND SOUTHERN
WATERS. HIGH PRES WILL SLIDE OFFSHORE SAT NIGHT WITH WINDS BECOMING
EASTERLY THEN SOUTHEASTERLY...GENERALLY IN THE 10 KT RANGE. SW WINDS
EXPECTED SUN INTO MON 10 TO 15 KT...AHEAD OF NEXT COLD FRONT THAT
WILL MOVE THROUGH LATER MON. WINDS TURN ABRUPTLY NORTH MON NIGHT
INTO TUE AND COULD AGAIN REACH SMALL CRAFT ADVISORY CRITERIA.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...JBM
NEAR TERM...JBM/BTC
SHORT TERM...JBM
LONG TERM...TL
AVIATION...BTC/TL/BM
MARINE...JBM/BTC/TL
Hazardous weather outlook, Oct 11, 4:11 AM EDT, 18 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
411 AM EDT THU OCT 11 2012

NCZ029-044>047-079>081-090>095-098-103-104-120815-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
411 AM EDT THU OCT 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 4:04 PM EDTBeach Hazards StatementMHX12 hr

Nearby

Small Craft Advisories in North Carolina, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.